U.S. doctors online nowAsk doctors free
Canada
A 29-year-old male asked:

My gf is being treated for chlamydia 1x 1000mg azithromycin and 1x 800mg cefixime. it's been a week she has a fever and intense pain, is this normal?

3 doctor answers12 doctors weighed in
Dr.
A Verified Doctoranswered
A US doctor answeredLearn more
Not normal: See below - it's possible she has pelvic inflammatory disease: http://www.webmd.com/women/guide/what-is-pelvic-inflammatory-disease I recommend she be evaluated urgently by a doctor licensed in your area to rapidly exclude this potentially serious possibility.
Dr. Hunter Handsfield
Infectious Disease 53 years experience
Not normal. PID?: If her pain is in the lower abdomen, probably she has pelvic inflammatory disease (PID, fallopian tube infection). The treatment she had is fine for uncomplicated chlamydia (and/or gonorrhea), but not sufficient for PID. She should contact her doctor immediately, or go to an urgent care clinic or emergincy room. This could be serious. Good luck!
Dr.
A Verified Doctoranswered
A US doctor answeredLearn more
No: This sounds very much like PID (pelvic inflammatory disease) which is a common but serious complication from a chlamydial infection. She will likely need a longer course of more intensive antibiotics to get control of the infection. See should see her treating Dr or gynaecologist or visit an emergency department

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 19, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.